MAUDE Adverse Event Report: ARTHREX, INC. IBAL TKA FEMORAL IMPACTOR, SOLID HANDLE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. IBAL TKA FEMORAL IMPACTOR, SOLID HANDLE; ORTHOPEDIC MANUAL SURG INSTR
Model Number IBAL TKA FEMORAL IMPACTOR, SOLID HANDLE
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 3/7/2024, it was reported by a sales representative via (b)(4) that an ar-623-6 keel punch and an ar-623-37 ibal tka femoral impactor had an issue.The ar-623-6 keel punch connection had been worn, making it difficult to attach to other instruments.Another instrument was used to remove the instrument.Upon completion of the case and during the inspection of instruments, it was noticed that the ar-623-37 ibal tka femoral impactor had sustained a crack.No second surgery is needed, and no patient harm was noted.This was discovered during a tka procedure on (b)(6) 2024.Additional information was received on 3/11/2024: no pieces broke in the patient.There was no case delay.It is unknown what product was used to complete the case.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional info: g.3 the complaint is confirmed.One unpackaged ar-623-37 / batch: 37622001 was received for investigation.Visual evaluation noted that the femoral impactor head has a crack.Additionally, various marks were observed on the strike cap that were incurred over repeated usage.Functional testing wasn't performed due to the damage of the device.The most likely cause for the reported failure is attributed to misuse due to excessive user-applied mechanical forces.

Brand Name
IBAL TKA FEMORAL IMPACTOR, SOLID HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18960553
Report Number1220246-2024-01642
Device Sequence Number12802164
Product Code LXH
UDI-Device Identifier00888867229921
UDI-Public00888867229921
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIBAL TKA FEMORAL IMPACTOR, SOLID HANDLE
Device Catalogue NumberAR-623-37
Device Lot Number37622001
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer06/20/2024
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown